# SDR 2007FA0000856

- Difficulty date: September 11, 2007
- Submitted: October 3, 2007
- Operation: General aviation
- Aircraft: N24MG
- Make and model: Cessna 208B
- Aircraft serial: 208B0850
- Engine: Pwa PT6*
- System (JASC): 3457 · Global Positioning System
- Part: Receiver
- Part number: 066011480102
- Part serial: 10592
- Condition: Smoke
- Location: Gps
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF FROM ISP THE PILOT NOTICED SMOKE IN THE COCKPIT.  THE PILOT IMMEDIATELY RETURNED TO DEPARTURE AND LANDED.  THE PILOT REPORTED THAT THE SMOKE APPEARED TO BE CAUSED BY AN ELECTRICAL PROBLEM.  THE PILOT REPORTED THAT THE GPS NO LONGER OPERATED.  ON 9/12/2007, MECHANIC INSPECTED THE AIRCRAFT, REMOVED THE GPS AND FOUND THAT IT SMELLED OF ELECTRICAL SMOKE, THE MECHANIC EXAMINED THE RADIO RACK, WIRING HARNESSES AND ENTIRE INSTRUMENT PANEL AREA AND FOUND NO PROBLEM.  THE ENGINE COMPARTMENT AND ELECTRICAL EQUIPMENT BOX WERE INSPECTED WITH NO PROBLEMS FOUND.  THE AIRCRAFT WAS GROUND RUN AND ALL ELECTRICAL EQUIPMENT WAS OPERATIONAL TESTED WITH THE GPS UNIT REMOVED AND ALL OPERATED NORMALLY.  THE GPS WAS PLACED ON MEL AND THE AIRCRAFT WAS RELEASED FOR SERVICE.  (K)
